Missouri, 2004

Flood in Missouri, June 13 to 15, 2004

June 13 to 15, 2004 · NWS EAX · 1 event in 1 county or zone

04 feet above flood stage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

The Grand River near Gallatin crested at 30.04 feet, or 4.04 feet above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 13, 2:23 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 13, 2:23 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
323 PM CDT SUN JUN 13 2004

.DISCUSSION...
THE MAIN SURFACE BOUNDARY OF INTEREST IS CURRENTLY STRETCHED ACROSS
THE KANSAS NEBRASKA BORDER EAST ACROSS EXTREME NORTHERN MISSOURI AND
UP INTO SOUTHEAST IOWA THIS AFTERNOON. THE AIRMASS ACROSS EAX HAS
HAD A DIFFICULT TIME RECOVERING FROM LAST NIGHTS COMPLEX...AND
TEMPERATURES HAVE STRUGGLED TO GET INTO THE LOW 80S. DEWPOINTS ARE
STILL IN THE LOW 60S FOR THE MOST PART. PER 18Z TOP RAOB...SEVERE
THUNDERSTORM POTENTIAL DOES NOT LOOK GREAT SOUTH OF THE
AFOREMENTIONED BOUNDARY. CAPES ARE UNDER 500 J/KG AND LIFTED INDICES
ARE BARELY NEGATIVE. SO...ANTICIPATE THREAT WILL BE MAINLY ACROSS
THE NORTHERN QUARTER OF THE FORECAST AREA IN THE VICINITY OF THE
BOUNDARY...AND HAVE KEPT HIGHEST CHANCE POPS THERE.  CURRENTLY
MONITORING CONVECTION DEVELOPING ACROSS SOUTHWEST NEBRASKA AND
NORTHEAST KANSAS ALONG THE QUASI-STATIONARY FRONT...WHICH IS
EXPECTED TO REACH NORTHWEST MISSOURI LATE THIS AFTERNOON/EARLY
EVENING DEPENDING ON HOW IT HOLDS TOGETHER ONCE IN ENCOUNTERS THE
MORE STABLE AIRMASS TO ITS EAST. THIS SCENARIO LOOKS LESS FAVORABLE
FOR HEAVY RAINFALL...ESPECIALLY WITH PWATS BELOW AN INCH. WILL
MAINTAIN FLOOD WATCH HOWEVER...AS FFG VALUES ARE BETWEEN ONE HALF
AND ONE INCH FOR THE MOST PART. THE FRONT IS FORECAST TO PUSH
THROUGH THE FORECAST AREA ON MONDAY...AND WILL MAINTAIN CHANCE POPS
DURING THE AFTERNOON AND NIGHTTIME HOURS. ANTICIPATE MORE SHOWERS
AND THUNDERSTORMS ACROSS THE MISSOURI IOWA BORDER ON TUESDAY AND
TUESDAY NIGHT AS SHORTWAVE ENERGY SLIDES ACROSS.

THE FORECAST AREA IS UNDER AN UPPER LEVEL DIVERGENT ZONE ON
WEDNESDAY AS A 250MB JET SLIDES BY TO THE NORTH AND A JET STREAK
RIDES NORTHEAST TOWARD IT FROM THE SOUTHWEST. WITH A SURFACE FRONT
TO PUSH SOUTH ACROSS EASTERN KANSAS AND MISSOURI...A FAVORABLE UPPER
LEVEL WIND FIELD...AND SEVERAL SHORTWAVES FORECAST TO BE IN THE
AREA...HAVE MAINTAINED THE CHANCE FOR SHOWERS AND THUNDERSTORMS ON
WEDNESDAY. HOW FAR SOUTH THIS FRONT WILL ADVANCE BEFORE LIFTING BACK
TO THE NORTH REMAINS IN QUESTION. HAVE INTRODUCED CHANCES FOR
SHOWERS AND THUNDERSTORMS FRIDAY EVENING WITH THE BOUNDARY EXPECTED
TO BE IN THE VICINITY ONCE AGAIN. MID TO LATE WEEK TEMPERATURES WILL
DEPEND GREATLY ON THE POSITION OF THIS FRONT...SO HAVE MADE ONLY
MINOR ADJUSTMENTS TO TEMPERATURES FOR THE TIME BEING.

SCHMIT/STOFLET

&&

.PREVIOUS DISCUSSION...

347 AM CDT...
OUTFLOW AND ITS ASSOCIATED COLD POOL HAS SETTLED THROUGH AREA AFTER
OVERNIGHT CONVECTION. RECOVERY WILL BE SLOW THIS MORNING WITH QUITE
A BIT OF ANVIL CIRRUS OVER TOP OF FORECAST AREA.  HOWEVER...SHOULD
SEE A RAPID RECOVERY THIS AFTERNOON AS TRUE FRONT STAYS ACROSS
NORTHWEST CORNER OF MISSOURI. THIS SHOULD SET THE STAGE FOR MORE
DEVELOPMENT POSSIBLY STARTING BY LATE AFTERNOON AS CAP ERODES. WITH
MODERATE RISK OUT...WILL MENTION POSSIBLE SEVERE STORMS WITH
CONVECTION EXPECTED LATE THIS AFTERNOON AND TONIGHT. IN
ADDITION...STORMS SHOULD ONCE AGAIN BE EFFICIENT RAIN PRODUCERS AND
WITH PWAT STILL IN THE INCH TO INCH AND A HALF RANGE...POTENTIAL FOR
FLOODING CONTINUES. ANOTHER COLD POOL OUTFLOW BOUNDARY SHOULD SETTLE
SOUTH ACROSS REGION WITH THIS ACTIVITY...BUT TRUE FRONT WILL STAY
FURTHER NORTH...MORE TIED TO THE STRONGER UPPER LEVEL FLOW. FOR
MONDAY NIGHT...EXPECT TO SEE ANOTHER ROUND OF CONVECTION WITH THE
FRONT IN NORTHERN MISSOURI...WITH MORE HEAVY RAIN POSSIBLE.

TUESDAY AFTERNOON AND NIGHT...MAY SEE A BIT OF A BREAK FROM THE
HEAVY RAIN ACTIVITY AS FRONT SETS UP A LITTLE FURTHER NORTH IN
RESPONSE TO UPPER LEVEL FLOW RIDGING SLIGHTLY AS STRONGER SHORTWAVE
DROPS INTO NORTHERN ROCKIES.  WILL LEAVE SOME POPS IN THE NORTHERN
PART OF FORECAST AREA DURING THE DAY ON TUESDAY AS MONDAY NIGHT
STORMS WIND DOWN...BUT NOT EXPECTING TO SEE HEAVY RAIN...SO WILL CUT
BACK ON THE LENGTH OF THE FLOOD WATCH JUST A BIT.

PATTERN REMAINS ACTIVE EVEN INTO WEDNESDAY AS STRONGER NORTHERN
STREAM WAVE MOVES PAST TO THE NORTH...AND HELPS TO FINALLY DRIVE
FRONT THROUGH AREA. WILL PUT SOME POPS IN ON WEDNESDAY WITH THIS
FRONT.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES
KSZ025...KSZ057...KSZ060...KSZ102>105.

MO...FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES
MOZ001>008...MOZ011>017...MOZ020>025...MOZ028>033...MOZ037>040...MOZ0
43>046...MOZ053>054.

WFO EAX
Hazardous weather outlook, Jun 13, 11:58 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT SUN JUN 13 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141100-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS AND CONTINUE INTO THE
NIGHTTIME HOURS. ALTHOUGH THERE IS A RISK OF SEVERE THUNDERSTORMS
ACROSS THE ENTIRE OUTLOOK AREA...THE HIGHER CONCENTRATION OF STRONG
TO SEVERE THUNDERSTORMS IS EXPECTED ALONG AND NORTH OF A SURFACE
BOUNDARY STRETCHING ROUGHLY FROM ST JOSEPH TO BOONVILLE. THE
PRIMARY SEVERE WEATHER THREATS EARLY IN THE EVENT WOULD BE LARGE
HAIL AND DAMAGING WINDS...AND THEN HEAVY RAINFALL AS THE STORMS
FORM INTO A COMPLEX. THE EXCESSIVE RAINFALL MAY LEAD TO ADDITIONAL
FLOODING PROBLEMS DUE TO THE SATURATED GROUND CONDITIONS. AN OUTFLOW
BOUNDARY FROM LAST NIGHTS THUNDERSTORM COMPLEX...CURRENTLY ACROSS
WEST CENTRAL MISSOURI...WILL ALSO NEED TO BE MONITORED THIS AFTERNOON
FOR POTENTIAL THUNDERSTORM DEVELOPMENT SOUTH OF THE AFOREMENTIONED
SURFACE BOUNDARY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE FORECAST FOR MONDAY AFTERNOON INTO TUESDAY MORNING
AND AGAIN ON WEDNESDAY AND FRIDAY NIGHT. A FRONTAL BOUNDARY WILL
REMAIN IN THE VICINITY OF NORTHEAST KANSAS AND NORTHWEST MISSOURI ON
MONDAY WITH MORE STORMS POSSIBLE ALONG THIS BOUNDARY MONDAY AFTERNOON
AND INTO TUESDAY MORNING. THERE WILL BE A CHANCE OF SEVERE STORMS
WITH HAIL AND DAMAGING WINDS...AND MORE HEAVY RAINFALL WHICH MAY
CREATE FLOODING PROBLEMS. THE FRONT SHOULD FINALLY BE PUSHED SOUTH
ACROSS MISSOURI AND EASTERN KANSAS ON WEDNESDAY WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS ALONG IT. THE FRONT WILL CONTINUE TO LINGER
ACROSS THE CENTRAL PLAINS...BRING ANOTHER CHANCE FOR THUNDERSTORMS ON
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING
HOURS ACROSS THE OUTLOOK AREA. IT MAY ALSO BE NEEDED MAINLY FOR
NORTHERN MISSOURI MONDAY AFTERNOON AND EVENING...AND THEN ACROSS THE
ENTIRE OUTLOOK AREA ON WEDNESDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

SCHMIT

In the hours before

Local storm report, Jun 13, 2:54 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
354 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      BOLCKOW                 40.12N 94.82W
06/13/2004                   ANDREW             MO   LAW ENFORCEMENT

            RIVER IS OUT OF ITS BANKS.

0630 AM     FLASH FLOOD      ROSENDALE               40.04N 94.82W
06/13/2004                   ANDREW             MO   LAW ENFORCEMENT

            RIVER IS OUT OF ITS BANKS.

1245 AM     FLASH FLOOD      2 W MILL GROVE          40.32N 93.64W
06/13/2004                   MERCER             MO   AMATEUR RADIO

            ROUTE D EAST OF ROUTE U WATER OVER ROAD AND ROAD
            IMPASSABLE.

1215 AM     HAIL             MACON                   39.74N 92.47W
06/13/2004  0.75 INCH        MACON              MO   LAW ENFORCEMENT

1213 AM     TSTM WND DMG     BOONVILLE               38.96N 92.75W
06/13/2004                   COOPER             MO   LAW ENFORCEMENT

            TREES DOWN ON HWY 40

1147 PM     HAIL             LUCERNE                 40.46N 93.29W
06/12/2004  0.88 INCH        PUTNAM             MO   LAW ENFORCEMENT

1135 PM     TSTM WND DMG     MENDON                  39.59N 93.13W
06/12/2004                   CHARITON           MO   LAW ENFORCEMENT

            TREE DOWN ON CAR

1125 PM     TSTM WND DMG     12 S MARSHALL           38.94N 93.20W
06/12/2004                   SALINE             MO   LAW ENFORCEMENT

            TREE LIMBS ON POWERLINES IN MARSHALL JUNCTION. CORRECTED
            COUNTY LOCATION.

1123 PM     TSTM WND GST     5 W DRESDEN             38.75N 93.44W
06/12/2004  60 MPH           PETTIS             MO   EMERGENCY MNGR

1110 PM     TSTM WND DMG     WINDSOR                 38.53N 93.52W
06/12/2004                   HENRY              MO   CO-OP OBSERVER

            TREES AND POWERLINES DOWN

1105 PM     TSTM WND DMG     BUTLER                  38.26N 94.34W
06/12/2004                   BATES              MO   CO-OP OBSERVER

            10 INCH TREE LIMBS DOWN.

1105 PM     TSTM WND GST     CLINTON                 38.37N 93.77W
06/12/2004  70 MPH           HENRY              MO   EMERGENCY MNGR

1103 PM     TSTM WND DMG     CARROLLTON              39.36N 93.50W
06/12/2004                   CARROLL            MO   LAW ENFORCEMENT

            POWERLINES DOWN

1100 PM     TSTM WND DMG     HOLDEN                  38.71N 93.99W
06/12/2004                   JOHNSON            MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

1055 PM     TSTM WND GST     TRENTON                 40.08N 93.60W
06/12/2004  60 MPH           GRUNDY             MO   BROADCAST MEDIA

1054 PM     FLASH FLOOD      2 NNW DARLINGTON        40.23N 94.41W
06/12/2004                   GENTRY             MO   LAW ENFORCEMENT

            WATER OVER HWY H...HWY 136...HWY V...HWY E

1050 PM     TSTM WND GST     2 W TRENTON             40.08N 93.64W
06/12/2004  70 MPH           GRUNDY             MO   AMATEUR RADIO

1049 PM     TSTM WND DMG     STRASBURG               38.76N 94.16W
06/12/2004                   CASS               MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

1045 PM     TSTM WND DMG     LEXINGTON               39.18N 93.87W
06/12/2004                   LAFAYETTE          MO   LAW ENFORCEMENT

            TREES DOWN IN LEXINGTON AND ON HWY O

1043 PM     TSTM WND DMG     2 E HARRISONVILLE       38.66N 94.31W
06/12/2004                   CASS               MO   LAW ENFORCEMENT

            POWERLINES DOWN

1035 PM     TSTM WND DMG     FREEMAN                 38.62N 94.51W
06/12/2004                   CASS               MO   LAW ENFORCEMENT

            POWERLINES DOWN

1025 PM     TSTM WND DMG     PLEASANT HILL           38.80N 94.27W
06/12/2004                   CASS               MO   NWS EMPLOYEE

            5 INCH TREE DOWN

1025 PM     TSTM WND GST     JAMESON                 40.01N 93.99W
06/12/2004  75 MPH           DAVIESS            MO   LAW ENFORCEMENT

1020 PM     TSTM WND DMG     3 S RICHMOND            39.24N 93.97W
06/12/2004                   RAY                MO   CO-OP OBSERVER

            4 TO 5 INCH TREE LIMBS DOWN.

1015 PM     TSTM WND DMG     S LATHROP               39.55N 94.33W
06/12/2004                   CLINTON            MO   LAW ENFORCEMENT

            10 TO 16 INCH TREES AND POWER LINES DOWN.

1015 PM     TSTM WND GST     INDEPENDENCE            39.09N 94.35W
06/12/2004  60 MPH           JACKSON            MO   AMATEUR RADIO

            23RD AND 291 HIGHWAY.

1008 PM     TSTM WND GST     EXCELSIOR SPRINGS       39.35N 94.23W
06/12/2004  80 MPH           CLAY               MO   TRAINED SPOTTER

            TREE LIMBS DOWN.

1008 PM     HAIL             SAVANNAH                39.94N 94.83W
06/12/2004  0.88 INCH        ANDREW             MO   LAW ENFORCEMENT

1006 PM     TSTM WND GST     NORTH KANSAS CITY       39.14N 94.56W
06/12/2004  65 MPH           CLAY               MO   CO-OP OBSERVER

            MEASURED AT MKC TOWER.

1004 PM     TSTM WND GST     INDEPENDENCE            39.09N 94.35W
06/12/2004  70 MPH           JACKSON            MO   LAW ENFORCEMENT

1000 PM     TSTM WND GST     LATHROP                 39.55N 94.33W
06/12/2004  70 MPH           CLINTON            MO   LAW ENFORCEMENT

            POWER LINES DOWN.

1000 PM     TSTM WND DMG     LENEXA                  38.96N 94.79W
06/12/2004                   JOHNSON            KS   CO-OP OBSERVER

            TREES AND POWERLINES DOWN WITH EST. WINDS OF 75 MPH

1000 PM     TSTM WND GST     KEARNEY                 39.36N 94.36W
06/12/2004  60 MPH           CLAY               MO   FIRE DEPT/RESCUE

0955 PM     TSTM WND GST     KEARNEY                 39.36N 94.36W
06/12/2004  80 MPH           CLAY               MO   TRAINED SPOTTER

0955 PM     TSTM WND GST     5 ENE COUNTRYSIDE       39.06N 94.57W
06/12/2004  68 MPH           JACKSON            MO   TRAINED SPOTTER

            TREE LIMBS DOWN AND TRANSFORMERS BLOWING.

0955 PM     TSTM WND DMG     NORTH KANSAS CITY       39.14N 94.56W
06/12/2004                   CLAY               MO   PUBLIC

            DAMAGE TO AMERISTAR CASINO BUILDING. ESTIMATED GUST TO 65
            MPH.

0955 PM     FLASH FLOOD      GILMAN CITY             40.14N 93.87W
06/12/2004                   HARRISON           MO   LAW ENFORCEMENT

            WATER AND DEBRIS OVER ROUTE H.

0955 PM     TSTM WND DMG     5 ENE COUNTRYSIDE       39.06N 94.57W
06/12/2004                   JACKSON            MO   TRAINED SPOTTER

            68 MPH WINDS W/ REPORTS OF TREES DOWN AT INTERSECTION OF
            ARMOR AND TRACY RD.

0954 PM     TSTM WND GST     WEATHERBY LAKE          39.24N 94.70W
06/12/2004  80 MPH           PLATTE             MO   AMATEUR RADIO

0950 PM     HAIL             OSBORN                  39.75N 94.36W
06/12/2004  0.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0943 PM     TSTM WND GST     NORTH KANSAS CITY       39.14N 94.56W
06/12/2004  70 MPH           CLAY               MO   NWS EMPLOYEE

            TRANSFORMERS BLOWING AT BARRY ROAD AND INTERSTATE 29.

0940 PM     TSTM WND DMG     S ALBANY                40.25N 94.33W
06/12/2004                   GENTRY             MO   LAW ENFORCEMENT

            12 TO 14 INCH TREES DOWN. WINDSHIELD AND HOUSE WINDOW
            BROKEN OUT BY HAIL.

0940 PM     TSTM WND GST     MAYSVILLE               39.89N 94.36W
06/12/2004  60 MPH           DEKALB             MO   LAW ENFORCEMENT

0935 PM     HAIL             PRINCETON               40.40N 93.59W
06/12/2004  1.25 INCH        MERCER             MO   TRAINED SPOTTER

0935 PM     HAIL             5 N MILL GROVE          40.40N 93.59W
06/12/2004  1.00 INCH        MERCER             MO   TRAINED SPOTTER

0930 PM     TSTM WND GST     SMITHVILLE              39.38N 94.57W
06/12/2004  60 MPH           CLAY               MO   AMATEUR RADIO

0930 PM     TSTM WND GST     5 N CLARKSDALE          39.81N 94.55W
06/12/2004  60 MPH           DEKALB             MO   LAW ENFORCEMENT

            CORRECTION TO EVENT INFO

0930 PM     TSTM WND GST     MAYSVILLE               39.89N 94.36W
06/12/2004  75 MPH           DEKALB             MO   LAW ENFORCEMENT

0929 PM     HAIL             1 S KIDDER              39.77N 94.10W
06/12/2004  0.75 INCH        CALDWELL           MO   LAW ENFORCEMENT

0929 PM     HAIL             PRINCETON               40.40N 93.59W
06/12/2004  1.75 INCH        MERCER             MO   LAW ENFORCEMENT

            50 MPH WINDS.

0923 PM     TSTM WND GST     LEAVENWORTH             39.32N 94.92W
06/12/2004  70 MPH           LEAVENWORTH        KS   EMERGENCY MNGR

            TREE LIMBS AND POWER LINES DOWN.

0920 PM     TSTM WND DMG     ST JOSEPH               39.76N 94.85W
06/12/2004                   BUCHANAN           MO   PUBLIC

            TREES DOWN ON LOVER LANE

0918 PM     TSTM WND GST     ST JOSEPH               39.76N 94.85W
06/12/2004  70 MPH           BUCHANAN           MO   EMERGENCY MNGR

0915 PM     TSTM WND DMG     SAVANNAH                39.94N 94.83W
06/12/2004                   ANDREW             MO   LAW ENFORCEMENT

            TREE LIMBS DOWN.

0910 PM     TSTM WND GST     2 NW EASTON             39.74N 94.67W
06/12/2004  75 MPH           BUCHANAN           MO   EMERGENCY MNGR

0910 PM     TSTM WND GST     2 NW EASTON KS          39.37N 95.14W
06/12/2004  75 MPH           LEAVENWORTH        KS   EMERGENCY MNGR

            65-75 MPH WIND GUST REPORTED

0909 PM     HAIL             7 W SPICKARD            40.24N 93.72W
06/12/2004  0.75 INCH        GRUNDY             MO   AMATEUR RADIO

0908 PM     HAIL             SAVANNAH                39.94N 94.83W
06/12/2004  0.88 INCH        ANDREW             MO   LAW ENFORCEMENT

0908 PM     TSTM WND GST     ST JOSEPH               39.76N 94.85W
06/12/2004  69 MPH           BUCHANAN           MO   AWOS

0900 PM     FLASH FLOOD      GUILFORD                40.17N 94.74W
06/12/2004                   NODAWAY            MO   LAW ENFORCEMENT

            WATER OVER ROADS

0900 PM     FLASH FLOOD      WHITESVILLE             40.07N 94.73W
06/12/2004                   ANDREW             MO   LAW ENFORCEMENT

            WATER OVER ROADS

0855 PM     TSTM WND GST     EFFINGHAM               39.52N 95.40W
06/12/2004  70 MPH           ATCHISON           KS   LAW ENFORCEMENT

0850 PM     TSTM WND GST     OREGON                  39.98N 95.14W
06/12/2004  60 MPH           HOLT               MO   CO-OP OBSERVER

0849 PM     HAIL             PATTONSBURG             40.05N 94.14W
06/12/2004  1.75 INCH        DAVIESS            MO   LAW ENFORCEMENT

0833 PM     HAIL             1 WSW BETHANY           40.26N 94.05W
06/12/2004  2.50 INCH        HARRISON           MO   TRAINED SPOTTER

0832 PM     TSTM WND GST     HIGHLAND                39.86N 95.27W
06/12/2004  60 MPH           DONIPHAN           KS   LAW ENFORCEMENT

            TREES REPORTED DOWN

0831 PM     TSTM WND DMG     MOUND CITY              40.14N 95.23W
06/12/2004                   HOLT               MO   LAW ENFORCEMENT

            TREES DOWN

0823 PM     HAIL             NEW HAMPTON             40.27N 94.20W
06/12/2004  1.75 INCH        HARRISON           MO   LAW ENFORCEMENT

0815 PM     HAIL             1 N ALBANY              40.26N 94.33W
06/12/2004  1.75 INCH        GENTRY             MO   LAW ENFORCEMENT

0806 PM     TSTM WND DMG     5 N STANBERRY           40.29N 94.54W
06/12/2004                   GENTRY             MO   AMATEUR RADIO

            6-7 INCH TREE LIMBS DOWN

0755 PM     HAIL             WORTH                   40.41N 94.45W
06/12/2004  0.75 INCH        WORTH              MO   LAW ENFORCEMENT

0750 PM     HAIL             6 W ALBANY              40.25N 94.45W
06/12/2004  1.75 INCH        GENTRY             MO   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED AT INTERSECTION OF 169 AND
            136 HIGHWAYS IN CARMACK.

0743 PM     HAIL             STANBERRY               40.22N 94.54W
06/12/2004  1.00 INCH        GENTRY             MO   LAW ENFORCEMENT

0730 PM     TSTM WND GST     BOLCKOW                 40.12N 94.82W
06/12/2004  75 MPH           ANDREW             MO   EMERGENCY MNGR

0700 PM     TSTM WND DMG     CRAIG                   40.19N 95.37W
06/12/2004                   HOLT               MO   LAW ENFORCEMENT

            6 INCH TREE LIMBS DOWN.

0700 PM     TSTM WND DMG     2 W CRAIG               40.19N 95.41W
06/12/2004                   HOLT               MO   CO-OP OBSERVER

            10 INCH TREE LIMBS DOWN ON SHED.

0700 PM     TSTM WND DMG     3 S PICKERING           40.45N 94.84W
06/12/2004                   NODAWAY            MO   LAW ENFORCEMENT

            PICKUP TRUCK LIFTED OFF GROUND AND TILING MACHINE TURNED
            OVER NEAR HIGHWAY 148 AND ICON ROAD.

0650 PM     TSTM WND DMG     7 E TARKIO              40.44N 95.25W
06/12/2004                   ATCHISON           MO   TRAINED SPOTTER

            4 TO 5 INCH TREE LIMBS DOWN. SNOW PLOWS REQUIRED TO CLEAR
            HAIL OFF STREETS.

0650 PM     HAIL             TARKIO                  40.44N 95.38W
06/12/2004  1.00 INCH        ATCHISON           MO   TRAINED SPOTTER

0634 PM     TSTM WND GST     CLEARMONT               40.51N 95.03W
06/12/2004  60 MPH           NODAWAY            MO   AMATEUR RADIO

0634 PM     HAIL             CLEARMONT               40.51N 95.03W
06/12/2004  0.88 INCH        NODAWAY            MO   AMATEUR RADIO

0625 PM     HAIL             BURLINGTON JCT          40.45N 95.07W
06/12/2004  1.00 INCH        NODAWAY            MO   LAW ENFORCEMENT

0616 PM     HAIL             7 E TARKIO              40.44N 95.25W
06/12/2004  1.75 INCH        ATCHISON           MO   LAW ENFORCEMENT

     AT YY HIGHWAY.

0610 PM     HAIL             WESTBORO                40.54N 95.32W
06/12/2004  0.50 INCH        ATCHISON           MO   FIRE DEPT/RESCUE

0605 PM     FUNNEL CLOUD     5 E TARKIO              40.44N 95.29W
06/12/2004                   ATCHISON           MO   LAW ENFORCEMENT

            ON HIGHWAY 136.

0546 PM     TSTM WND GST     3 E ROCKPORT            40.42N 95.46W
06/12/2004  80 MPH           ATCHISON           MO   LAW ENFORCEMENT

            AT INTERSECTION OF 136 AND J HWY.

0546 PM     HAIL             3 E ROCKPORT            40.42N 95.46W
06/12/2004  1.00 INCH        ATCHISON           MO   LAW ENFORCEMENT

0533 PM     FUNNEL CLOUD     3 E ROCKPORT            40.42N 95.52W
06/12/2004                   ATCHISON           MO   LAW ENFORCEMENT

            AT INTERSECTION OF 136 AND J HWY.

0533 PM     HAIL             3 E ROCKPORT            40.42N 95.46W
06/12/2004  0.88 INCH        ATCHISON           MO   LAW ENFORCEMENT

&&

STOFLET
Special weather statement, Jun 13, 3:06 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 PM CDT SUN JUN 13 2004

MOZ001>004-011-140200-
ATCHISON MO-GENTRY MO-HOLT MO-NODAWAY MO-WORTH MO-
406 PM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 461...IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

ATCHISON...GENTRY...HOLT...NODAWAY AND WORTH.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE MARYVILLE AND
ROCKPORT.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Daviess

When
June 13, 4:00 PM CST to June 15, 2:00 AM CST
Where
Daviess forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.961, -93.985 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408624.